Levaquin 750 mg for skin on chest infection- Jan 2010

by Wm. Henry, Jr
(Oxnard, CA)

Male, age 82, excellent health (mother lived to 104 and physician father to 91).

Local Urgent Care prescribed 5 Levaquin 750 mg pills - and gave me 2 sample pills to add to it - for a 7 day course to resolve a skin infection on my chest.

Also gave 2 hip shots of antibiotics on successive days, and 18 Clindamycin 150s to be taken every 8 hours. Described foregoing as "aggressive" treatment.

I walk 3 mi per day - and after 3 Levaquins, I had enough pain about .3 mi into my walk that I had to discontinue the walk and struggled to get home.

Tried to walk after 5 Levaquins - and had to turn around. I didn't take the last 2 Levaquins and continue the have considerable thigh and calf pain.

In a sense it feels like several Charlie horses.

The literature refers to tendonitis - but I suspect fasciitis - or something along those lines.

Dermatologist suggested it would pass when he dressed chest infection, mostly now healed.

First Levaquin was on Jan 4 - now nearly 2 wks later and not resolved. I haven't walked for past 10 days - first such interval in 15 years.


Joshua Answers:

Hello William(?).

Let's hope your Dermatologist is correct, that this will go away.

Fluoroquinolones attack connective tissue. SO it can be tendons thus tendonitis, or a variety of other connective tissue structures, anywhere.

What kind of chest infection did you have?

Were the shots also for the chest infection?

Thanks for sharing, and let's hope you're in the category of people who get side effects of Levaquin and then have them go away in under 3 months.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Levaquin 750 mg for skin on chest infection- Jan 2010

Average Rating starstarstarstarstar

Click here to add your own comments

Jan 19, 2010
PART 2 - Nature of infection - Levaquin 750 mg for skin infection- Jan 2010
by: Wm. Henry

I apparently had a sebaceous cyst on my chest that became infected and now appears to be pretty much resolved. Dr had a shave biopsy done and it is benign. Now, 15 days after initial treatment for the infection, walking around the house is uncomfortable - particularly climbing or descending stairs. Bad weather gives me an excuse for not going outside to walk, but I suspect I wouldn't get very far.

I think my original post was poorly titled - it might more accurately say - "Levaquin 750 for skin infection, Jan 2010"


Joshua Comments:

I agree, the title is a bit awkward....

I wonder if the infection was MRSA (antibioitic resistant infection) and that's why they pulled out the big gun (Levaquin)?

If you look around my site on the Levaquin pages you'll see a range of some people's experiences, and that heavy CoQ10 supplementation looks to the the only hopeful treatment.

Hopefully the pain will fade away in a few weeks (or sooner).

Jan 27, 2015
Recurring Tendinitis & Joint Pain after Levaquin for MRSA sinus infection
by: Lotsa Antibiotics

A little over two years ago, I was given Bactrim to treat a sinus infection. Although it had been effective for the same condition in the past, this time it did not work.

At that point, the ENT physician prescribed a course of Levaquin. I quickly developed tendinitis and swelling in several joints. The antibiotic was stopped and the sinus infection was found to be caused by MERSA. At that point, the full medical arsenal was unleashed. I was treated with at least four different antibiotics over a 3-4 month period, including at least two fluoroquinolones, one of which was administered intravenously.

The infection was finally cured, but my digestive system is just beginning to get back to normal. I guess that in many ways I have been lucky as I have never had to be hospitalized and have mostly been able to go about my usual activities. The problem that I continue to have is flare-ups of joint pain and tendiditis which occur rather suddenly with no particular trigger.

Otc anti-inflammatory meds have helped as have chiropractic adjustments.


Joshua Comments:

Hi LA.

Well, good news/bad news, you were given Levaquin etc for MRSA.

MRSA is bad news...and you gotta do what you gotta do to knock it out.

I think it's criminal to give Levaquin for acne, but for MRSA....your options are limited.

So, you have recurring tendonitis and joint pain issues. We can probably deal with that.

1. How are those symptoms now?

2. How has your gut recovered?

Mar 22, 2015
Levaquin 750mg for 3 Days for skin infection on my toe
by: Lynda

I was prescribed Levaquin for what the clinic doc thought was a skin infection/bateria on my toe.

I had questioned him and my pharmacist about the drug. Pharm said never saw anyone with issues.

I took it one day, then went to the podiatrist for an xray - who said it was either an infection or broken tip of the toe.

I mentioned not wanting to take Levaquin so he gave me Bactrim - which I had an awful reaction to - buring, itching, tingling. He then said I should take the rest of the Levaquin.

I took 2 more days worth and stopped the morning that my knees felt soft and not 100% stable.

Podiatrist said it is probably a short term side effect and that he never had a patient with issues.

I downloaded the book and am implementing the protocol.

I have a lot of popping and crinkiling sounds in my joints especially my knees...when I stand it sounds like paper crinking under the knee cap.

My questions are:

1) would you suggest I start the ICE therapy on my calves to get out the toxins even though I don't have symptoms of that yet

2) Do those who have tendon issues have warning pain or can it be acute and rupture without any warning and

3) any specific targeted therapy for my knees? It's been 14 days since the first pill and I have an appt with my regular PCP tomorrow to discuss...I don't have high hopes after reading the blog.

Any insight you can provide would be greatly appreciated - I want to be proactive as possible and abort any potential long term issues.


Joshua Comments:

Hi Lynda.

Get on the forums, directions are on page 6 of The Fluoroquinolone Toxicity Solution.

1. Not necessarily, no. Fluoroquinolones like Levaquin can cause pain/problem anywhere. There's no rule that it HAS to go after your Achilles tendon (altnough statistically that seems to be the most common tendon affected).

2. People can have warning pain (which really is actual pain/problem), or sudden put-of-the-blue overnight rupture

3. Levaquin symptoms come from systemic sources. So I counsel going after the systemic causes of local pain over local treatment like icing and massage.

Icing and massage is helpful for symptoms, but in no way shape or form is a 'cure'.

I hope your 'don't have high hopes after reading the blog' refers to getting help from your PCP. THere's definitely hope, you just have to do the right thigns, which the medical system seems to be dumbfounded by for some reason.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.